Publications

Export 29 results:
Sort by: Author Title Type [ Year  (Desc)]
2006
Malheiro, A. "Finite derivation type for Rees matrix semigroups." Theor. Comput. Sci.. 355 (2006): 274-290. AbstractWebsite

This paper introduces the topological finiteness condition finite derivation type (FDT) on the class of semigroups. This notion is naturally extended from the monoid case. With this new concept we are able to prove that if a Rees matrix semigroup M[S;I,J;P] has FDT then the semigroup S also has FDT. Given a monoid S and a finitely presented Rees matrix semigroup M[S;I,J;P] we prove that if the ideal of S generated by the entries of P has FDT, then so does M[S;I,J;P]. In particular, we show that, for a finitely presented completely simple semigroup M, the Rees matrix semigroup M=M[S;I,J;P] has FDT if and only if the group S has FDT.

Malheiro, A. Finiteness conditions of semigroup presentations.. Eds. G. M. S. Gomes. University of Lisbon. Lisbon: University of Lisbon, 2006.
2005
Malheiro, A. "Complete rewriting systems for codified submonoids." Int. J. Algebra Comput.. 15 (2005): 207-216. AbstractWebsite

Given a complete rewriting system R on X and a subset X0 of X+ satisfying certain conditions, we present a complete rewriting system for the submonoid of M(X;R) generated by X0. The obtained result will be applied to the group of units of a monoid satisfying H1 = D1. On the other hand we prove that all maximal subgroups of a monoid defined by a special rewriting system are isomorphic.

2001
Malheiro, A. Presentations and complete rewriting systems for semigroups. (in Portuguese). Eds. G. M. S. Gomes. Faculty of Sciences of the University of Lisbon. Lisbon: University of Lisbon, 2001.